COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Back to Search Results |
| Catalog Number |
DBF-2.4SL-230-40-S |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
| Date of Event |
09/08/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our initial laboratory evaluation of the product said to be involved confirmed the report.During our evaluation, the forceps were returned with the tip detached from the device.A visual inspection of the forceps cups was performed and the cups were damaged.The link wires were not on the end of the coil spring.The coil spring was stretched and appeared to be stretched beyond the sheath of the device.The coil spring appears to have a break at the distal end of it.A portion of the drive wire was sticking out through the side of the sheath at 1.8 cm and 1.9 cm from the distal end of the sheath.During a visual inspection, the sheath was damaged from the distal end of the sheath to about 9 cm from the distal end of the sheath.It appears the damage could have occurred when the device was being removed from the endoscope which could have contributed to the detached tip.A functional evaluation was performed on the handle and the handle would not move.The device will be sent back to the supplier for a full evaluation.A follow up report will be sent to include the results of the supplier evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use precautions states: "the endoscope should remain straight as possible when inserting or withdrawing forceps." the instructions for use precautions states: "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur." the instructions for use precautions states: "gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." the instructions for use states: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura serrated forceps-no spike are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an colonoscopy, the physican used a cook captura serrated large forcep-no spike.Upon putting the forcep down the endoscope, the forcep got stuck halfway down.Upon removing the forcep from the endoscope, there was difficulty removing the forcep and the forcep broke.The tip of the forcep detached and was able to be removed from the endoscope.Another of the same device was used to complete the procedure.
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During our evaluation the forceps were returned with the tip detached from the device.A visual inspection of the forceps cups was performed and the cups were damaged.The link wires were not on the end of the coil spring.The coil spring was stretched and appeared stretched beyond the sheath of the device.The coil spring appears to have a break at the distal end of it.A portion of the drive wire was sticking out through the side of the sheath at 1.8 cm and 1.9 cm from the distal end of the sheath.During a visual inspection the sheath was damaged from the distal end of the sheath to about 9 cm from the distal end of the sheath.It appears the damage could have occurred when the device was being removed from the endoscope which could have contributed to the detached tip.A functional evaluation was performed on the handle and the handle would not move.The device will be sent back to the supplier for a further evaluation.The supplier provided the following information: one device from the reported event was returned in a zip type bag with proof of decontamination.As noted in the report the tip had detached from the device.An evaluation of the returned device could not be completed by the supplier due to the damaged condition of the device upon return.During manufacturing, the devices are subjected to a quality inspections that include the following: one hundred% of all forceps manufactured and checked for functionality as required per the final quality control (fqc) checklist.All inner jaw assemblies are tensile tested.Welds are tensile tested three times daily to ensure the fork to spring weld meet the tensile requirements.Due to the damaged condition of the device if appears as if the device was subjected to force greater than the inspection requirements outlined above.The device history records were reviewed.It was consisted of the assembly order (ao).This ao was manufactured in june of 2016.No relevant defects were noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use precautions state: "the endoscope should remain straight as possible when inserting or withdrawing forceps." the instructions for use precautions state: "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur." the instructions for use precautions state: "gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." the instructions for use state: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura serrated forceps-no spike are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.